MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52293
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a peripheral angioplasty, an advance 35 lp low profile balloon catheter ruptured at eight atmospheres.Another balloon was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details and patient anatomy has been requested, but is not available at this time.
 
Event or Problem Description
Additional information was received on 21jan2020 noting that the target lesion was in the left iliac and it was 80% occluded.No sheath was utilized with the balloon catheter.According to the initial reporter the device was only inflated one time with an unspecified inflation device.The contrast to saline ratio was 1:7.No blood was noted in the inflation device, and the balloon was not inflated inside of a stent.After the rupture, the balloon device was removed alone.
 
Additional Manufacturer Narrative
Additional information: see b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Initial report: as reported, during a peripheral angioplasty, an advance 35 lp low profile balloon catheter ruptured after a single inflation at eight atmospheres.The device was removed, and another balloon was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection of the returned device were conducted during the investigation.One used pta5-35-135-10-4.0 was returned to cook for investigation.Physical examination of the returned device confirmed that the balloon ruptured as a longitudinal tear was found in the balloon.The longitudinal tear was approximately 2cm in length measuring from the proximal bond.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.A review of complaint history showed no other complaints received for this product lot.Furthermore, reviews of the current manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.The information provided upon review of complaint file, device history record, complaint history, and device master record provide objective evidence to support that the device was manufactured to specification.An ifu is provided with this device, which warns, "do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ the complaint device was manufactured prior to the conclusion of capa implementation actions meant to address pta4 and pta5 balloon ruptures.Based on the condition of the returned complaint device, however, it cannot be confirmed that the identified root causes in the capa contributed to this incident.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be determined.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9595711
Report Number1820334-2020-00131
Device Sequence Number3175563
Product Code DQY
UDI-Device Identifier10827002522937
UDI-Public(01)10827002522937(17)220318(10)9597965
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2022
Device Model NumberG52293
Device Catalogue NumberPTA5-35-135-10-4.0
Device Lot Number9597965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer01/21/2020
04/07/2020
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date02/19/2020
04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR